MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION

ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION
Model Number 690-016
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep via phone that during a knee injection the monovisc injection broke.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
An investigation was performed at the manufacturing plant.The reported event could not be confirmed.The lot number was not provided and the device was not returned to the manufacturing plant for investigation.Trending analysis of the reported event confirms that the overall risk was acceptable and no corrective action was required.This complaint will be re-assessed upon receipt of new and relevant information.
 
Event or Problem Description
Follow-up submission.See h10 for plant investigation.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key11598188
Report Number3007093114-2021-00003
Device Sequence Number14354001
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number690-016
Device Lot Number0000003974
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;